Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Nov 7, 2007, 11:54 AM MST for 5 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 11:54 AM MST (18:54 UTC)
- Expired
- Nov 7, 2007, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 150 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4112 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 071854 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1154 AM MST WED NOV 7 2007 COZ242-248>251-080000- /O.NEW.KBOU.FW.W.0003.071107T1854Z-071108T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1154 AM MST WED NOV 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE NORTHEAST PLAINS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS THIS AFTERNOON WILL BE 15 TO 25 MPH WITH GUSTS OVER 30 MPH ALONG WITH RELATIVE HUMIDITIES AROUND 10 PERCENT ACROSS PORTIONS OF THE NORTHEAST PLAINS. THE GUSTY WINDS AND LOW HUMIDITIES ALONG WITH DRY FUELS WILL CREATE HAZARDOUS FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SZOKE
1 follow-up statement
000 WWUS85 KBOU 080018 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 518 PM MST WED NOV 7 2007 COZ242-248>251-080130- /O.EXP.KBOU.FW.W.0003.000000T0000Z-071108T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 518 PM MST WED NOV 7 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE WIND ACROSS THE NORTHEAST PLAINS HAS SETTLED DOWN FOR THE EVENING...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:35 AM MST, 8 hours 19 minutes earlier.
Area forecast discussion, Nov 7, 3:35 AM MST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 335 AM MST THU NOV 7 2007 .SHORT TERM...ONLY SUBTLE CHANGES FOR NEXT 24 HOURS AS REGION REMAINS UNDER A VERY DRY NW FLOW PATTERN ALOFT. WATER VAPOR IMAGERY INDICATES A WEAK WAVE ACROSS MONTANNA AND WYOMING RESULTING IN SOME MID LVL WAVE CLDS AND MID LVL SPEED MAX. THESE STRONGER WINDS MOVE ACROSS NE CO THIS AM BUT WILL NOT HAVE A CHANCE TO MIX DOWN TO SFC LVL OVER THE PLAINS. A BIT OF A MOUNTAIN WAVE REMAINS THIS AM WITH MTN STATIONS GUSTING FROM 50-60KT ON HIGHER SLOPES. 00Z RAOB AT RIVERTON SHOWED A DECENT STABLE LAYER AT 650 MB WITH ABOUT 40KT AT MTN TOP AND THESE CONDITIONS ARE OVER US NOW. EXPECT GUSTY WINDS TO CONTINUE OVER MTNS AND EXPOSED NRN FOOTHILL LOCATIONS THIS AM UNTIL STABLE LAYER ERODES AND LOWER/MID LVL WINDS DECREASE THIS AFTN. THERE WAS SOME THOUGHTS TO RED FLAG WARNINGS TODAY BUT AS MID LVL WIND MAXIMA MOVES EAST BY AFTN AND SFC GRADIENT RELAXES...WINDS WILL DECREASE SUBSTANTIALLY AT MTN TOP LVL AND SFC WINDS ON THE PLAINS SHOULD ONLY BE IN THE 10-18KT THIS AFTN. STILL VERY DRY CONDITIONS. TEMPS VERY SIMILAR TO YESTERDAY...WILL SHAVE 1-2 DEGREES COOLER FROM YESTERDAY. .LONG TERM...GIVEN A LACK OF DIRECTION FROM THE MODELS ON WHICH WAY TO MOVE WITH SUNDAYS APPROACHING UPPER TROUGH...WILL NOT MAKE ANY CHANGES TO THE PREVIOUS FORECAST PACKAGE. MEDIUM RANGE MODELS AND THEIR ENSEMBLES ARE ALL OVER THE MAP THROUGH THE FORECAST PERIOD IN RELATION TO THE UPPER LOW MOVING ACROSS THE GULF OF ALASKA IN THE NEXT FEW DAYS. AS THE ENERGY FROM THIS UPPER LOW MOVES ASHORE ON FRIDAY AND SATURDAY... EACH OF THE MODELS HAS A DIFFERENT IDEA ON MOVING THAT ENERGY ACROSS THE U.S. AND SOUTHERN CANADA THROUGH NEXT WEEK. THE GFS AND ECMWF DO STILL SHOW A PERIOD OF PRECIPITATION MOVING OVER COLORADO LATE SUNDAY AND SUNDAY NIGHT. THE LIFT THAT WILL PRODUCE THE PRECIPITATION WILL COME FROM EITHER THE UPPER LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST EJECTING OVER THE DESERT SOUTHWEST OR IT WILL COME FROM ENERGY ORIGINATING IN THE ABOVE MENTIONED GULF OF ALASKA LOW. FORECAST PACKAGE CURRENTLY HAS 20-30 PERCENT POPS ACROSS THE FORECAST AREA SUNDAY NIGHT...SO WILL NOT MOVE THAT EITHER UP OR DOWN UNTIL WE GET A BETTER INDICATION FROM THE SYNOPTIC MODELS. THE OTHER FEATURE OF THE FORECAST IS THE UNSEASONABLY WARM TEMPERATURES THAT WILL CONTINUE THROUGH MOST OF THE WEEKEND. COOLER TEMPERATURES ARE NOT EXPECTED UNTIL AFTER THE PASSAGE OF SUNDAY NIGHTS UPPER DISTURBANCE...AND EVEN THEN THE FORECAST IS CALLING FOR HIGHS AROUND CLIMATOLOGY. EVEN MONDAYS COOLING MAY NOT BE THAT LONG-LIVED AS THE ECMWF SHOWS ANOTHER SOUTHWESTERN U.S. RIDGE BY THE MIDDLE OF NEXT WEEK. && .AVIATION...VFR NEXT 24 HOURS. HEALTHLY DRAINAGE WINDS AT 10-15KT THRU 15Z THEN NW SFC WINDS AROUND 10KT AFT 18Z. KBJC MAY SEE SOME GUSTY WEST WINDS THRU 16Z WITH GUSTS UP TO 25KT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/KDRBY
Hazardous weather outlook, Nov 7, 11:01 AM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MST WED NOV 07 2007 COZ030>051-081300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MST WED NOV 07 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MUCH WARMER TODAY WITH DOWNSLOPE EXTENDING ONTO THE PLAINS. WINDS ABOVE 10000 FEET WILL GUST OVER 50 MPH THROUGH THE AFTERNOON HOURS OF THE NORTHWEST. GUSTY NORTHWEST WINDS TO 30 TO 40 MPH WILL PREVAIL AT LOWER ELEVATIONS IN THE EASTERN FOOTHILLS. TOGETHER WITH THE WARM TEMPERATURES AND LOW HUMIDITIES THIS WILL INCREASE WILDLAND FIRE DANGER CONDITIONS THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH IN THE FAR NORTHEAST CORNER OF THE STATE ALONG WITH THE LOW HUMIDITIES WILL ALSO INCREASE WILDLAND FIRE DANGER IN THESE AREAS. WINDS WILL DECREASE OVERNIGHT EXCEPT OVER HIGHER ELEVATIONS WHERE NORTHWEST WINDS GUSTING TO AROUND 50 MPH WILL PREVAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMAINDER OF THE WEEK...THROUGH SATURDAY...SHOULD FEATURE PLEASANT FALL WEATHER WITH TEMPERATURES ABOVE NORMAL. THE LATEST COMPUTER MODELS ARE SUGGESTING THAT A RELATIVELY QUICK MOVING STORM SYSTEM WILL AFFECT THE CENTRAL ROCKY MOUNTAINS ON SUNDAY AND MONDAY. THIS WILL BRING THE THREAT OF PRECIPITATION AND COLDER TEMPERATURES TO THE OUTLOOK AREA DURING THAT TIME PERIOD. DRIER AND A BIT WARMER CONDITIONS WILL FOLLOW THE STORM ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/ET
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.